Advanced Search
Article Contents
Article Contents

Hyperbolic billiards on polytopes with contracting reflection laws

Abstract Full Text(HTML) Figure(4) Related Papers Cited by
  • We study billiards on polytopes in ${\mathbb{R}^d} $ with contracting reflection laws, i.e. non-standard reflection laws that contract the reflection angle towards the normal. We prove that billiards on generic polytopes are uniformly hyperbolic provided there exists a positive integer $k$ such that for any $k$ consecutive collisions, the corresponding normals of the faces of the polytope where the collisions took place generate ${\mathbb{R}^d} $. As an application of our main result we prove that billiards on generic polytopes are uniformly hyperbolic if either the contracting reflection law is sufficiently close to the specular or the polytope is obtuse. Finally, we study in detail the billiard on a family of $3$-dimensional simplexes.

    Mathematics Subject Classification: Primary: 37D50, 37D20; Secondary: 37D45.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Barycentric angle $\phi$.

    Figure 2.  Composition of the projections $P_{{v'}^ \perp}\circ P_{v,\eta^ \perp}$

    Figure 3.  Parameter regions with uniform bounded escaping time

    Figure 4.   

  •   A. Arroyo , R. Markarian  and  D. P. Sanders , Bifurcations of periodic and chaotic attractors in pinball billiards with focusing boundaries, Nonlinearity, 22 (2009) , 1499-1522.  doi: 10.1088/0951-7715/22/7/001.
      A. Arroyo, R. Markarian and D. P. Sanders, Structure and evolution of strange attractors in non-elastic triangular billiards Chaos 22 (2012), 026107, 12pp. doi: 10.1063/1.4719149.
      P. Duarte and S. Klein, Lyapunov Exponents of Linear Cocycles; Continuity Via Large Deviations Atlantis Studies in Dynamical Systems, vol. 3, Atlantis Press, 2016. doi: 10.2991/978-94-6239-124-6.
      G. Del Magno, J. Lopes Dias, P. Duarte, J. P. Gaivão and D. Pinheiro, Chaos in the square billiard with a modified reflection law Chaos 22 (2012), 026106, 11pp. doi: 10.1063/1.3701992.
      G. Del Magno , J. Lopes Dias , P. Duarte , J. P. Gaivão  and  D. Pinheiro , SRB measures for polygonal billiards with contracting reflection laws, Comm. Math. Phys., 329 (2014) , 687-723.  doi: 10.1007/s00220-014-1960-x.
      G. Del Magno , J. Lopes Dias , P. Duarte  and  J. P. Gaivão , Ergodicity of polygonal slap maps, Nonlinearity, 27 (2014) , 1969-1983.  doi: 10.1088/0951-7715/27/8/1969.
      G. Del Magno, J. Lopes Dias, P. Duarte and J. P. Gaivão, Hyperbolic polygonal billiards with finitely may ergodic SRB measures, to appear in Ergodic Theory Dyn. Syst. (2016), arXiv:1507.06250.
      R. Markarian , E. R. Pujals  and  M. Sambarino , Pinball billiards with dominated splitting, Ergodic Theory Dyn. Syst., 30 (2010) , 1757-1786.  doi: 10.1017/S0143385709000819.
      Ya. G. Sinai , Billiard trajectories in a polyhedral angle, Russian Math. Surveys, 33 (1978) , 229-230. 
      S. Sternberg, Lectures on Differential Geometry Prentice-Hall, Inc. , Englewood Cliffs, N. J. , 1964.
  • 加载中



Article Metrics

HTML views(930) PDF downloads(175) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint